Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Thickenings of CW complexes of the form $ S\sp{m}\cup \sb{\alpha }e\sp{n}$


Author: George Cooke
Journal: Trans. Amer. Math. Soc. 247 (1979), 177-209
MSC: Primary 55P99; Secondary 57P10, 57Q35
DOI: https://doi.org/10.1090/S0002-9947-1979-0517691-0
MathSciNet review: 517691
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Necessary conditions are given for the existence of a thickening of $ {S^m}\,{ \cup _\alpha }\,{e^n}$ in codimension k. I give examples of such complexes requiring arbitrarily large codimension in order to thicken. Sufficient conditions are given for the existence of a tractable thickening in codimension $ k\, + \,1$. The methods used include the study of the reduced product space of a pair of CW complexes.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55P99, 57P10, 57Q35

Retrieve articles in all journals with MSC: 55P99, 57P10, 57Q35


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1979-0517691-0
Article copyright: © Copyright 1979 American Mathematical Society